MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS?; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939347050470
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2 - age at time of event: 83 years old at the time of study enrollment.
 
Event or Problem Description
It was reported that dissection of type c was noted.The subject was enrolled into clinical study on (b)(6) 2025, and the index procedure was performed on the same day.During the index procedure, anti-coagulation therapy was administered.The target lesion was located in the left arm swing point with 4.40 mm reference vessel diameter, 52.23 mm length and 61% stenosis with no calcification.Pre-dilatation was performed using 5 mm x 40 mm boston scientific athletis balloon with residual stenosis of 25%.The target lesion was treated with 5 mm x 80 mm ranger drug coated balloon, study device.Post procedure, the residual stenosis was 25%.Index core lab angiography findings dated 06-jun-2025 revealed that the target lesion was located in the anastomosis and swing point, with 4.3 mm reference vessel diameter, 39.76 mm length, and 62.79% diameter stenosis.Dissection of type c was noted after pre-dilatation using 5 mm x 40 mm boston scientific athletis balloon.Post test device usage (ranger drug coated balloon), the diameter stenosis was noted to be 4.76% with dissection of type c unchanged.There was minimal residual dissection on final.Of note, as per site index procedure form no dissection was noted after pre-dilatation and test device usage.Post index procedure, avf functional assessment revealed flow volume (fv) of 388 ml/min, resistance index (ri) of 0.680, systolic blood pressure of 153 mmhg, and diastolic blood pressure of 53 mmhg.Post procedure, the subject was advised to continue ongoing aspirin, prasugrel and anticoagulant medication therapy.On (b)(6) 2025, the subject had first successful hemodialysis performed after index procedure.
 
Additional Manufacturer Narrative
A2 - age at time of event: 83 years old at the time of study enrollment.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a review of the ranger device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
It was reported that dissection of type c was noted.The subject was enrolled into clinical study on (b)(6) 2025, and the index procedure was performed on the same day.During the index procedure, anti-coagulation therapy was administered.The target lesion was located in the left arm swing point with 4.40 mm reference vessel diameter, 52.23 mm length and 61% stenosis with no calcification.Pre-dilatation was performed using 5 mm x 40 mm boston scientific athletis balloon with residual stenosis of 25%.The target lesion was treated with 5 mm x 80 mm ranger drug coated balloon, study device.Post procedure, the residual stenosis was 25%.Index core lab angiography findings dated (b)(6) 2025 revealed that the target lesion was located in the anastomosis and swing point, with 4.3 mm reference vessel diameter, 39.76 mm length, and 62.79% diameter stenosis.Dissection of type c was noted after pre-dilatation using 5 mm x 40 mm boston scientific athletis balloon.Post test device usage (ranger drug coated balloon), the diameter stenosis was noted to be 4.76% with dissection of type c unchanged.There was minimal residual dissection on final.Of note, as per site index procedure form no dissection was noted after pre-dilatation and test device usage.Post index procedure, avf functional assessment revealed flow volume (fv) of 388 ml/min, resistance index (ri) of 0.680, systolic blood pressure of 153 mmhg, and diastolic blood pressure of 53 mmhg.Post procedure, the subject was advised to continue ongoing aspirin, prasugrel and anticoagulant medication therapy.On (b)(6) 2025, the subject had first successful hemodialysis performed after index procedure.

Brand Name
ATHLETIS?
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24500147
Report Number2124215-2026-11738
Device Sequence Number9960709
Product Code LIT
UDI-Device Identifier08714729973676
UDI-Public(01)08714729973676(17)280120(10)35666180
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939347050470
Device Catalogue NumberH74939347050470
Device Lot Number0035666180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/31/2026
Date Device Manufactured01/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceAsian